Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


late seroconversion
Mar 2, 2009

i had a protected sex with csw in mexico during which condom got slipped. i started pep 28 day course after 60 hrs approx. on 13th week from my last pep pill i took elisa hiv test which came -ve. yesterday suddenly i started coughing and then had sore throat, by night fever of 101 and night sweat. in mornig fever reached 102 i went to doctor. she said i have all flu symptoms so she did a flu test (sample taken from nose) the test came out -ve. now i am very scared as all of this started exactly after 6 month from my last pep pill. am i having ars. can seroconversion happen after 6 month. should i go for another hiv test. i am very scare as all symptoms of flu but flu test -ve :(

Response from Dr. Frascino

Hello,

Unless you've had another potential HIV exposure, HIV is not your problem! Your post-PEP negative HIV test is definitive and conclusive. Late seroconversion? Nope. No way.

You most likely have a flu-like illness. The test your doctor took was for influenza, a very specific type of viral flu illness. There are many, many other viruses that cause identical flu-like illnesses and common colds. These would test negative on the "flu test". No further HIV testing is warranted. Stop worrying. "Take two aspirin and call me in the morning." All you have is a cold/flu, not HIV!

Dr. Bob



Previous
Is anal sex ok if both parties have been tested and negative? (HIV TRANSMISSION BETWEEN TWO HIV NEGATIVES)
Next
Need advice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement